MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRI-SIL I.C. ALL-SILICONE FOLEY CATHETER; LUBRISIL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRI-SIL I.C. ALL-SILICONE FOLEY CATHETER; LUBRISIL CATHETER
Model Number 1758SI24
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Pain (1994); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the catheter was not of good quality and the patient stated that there were issues with them pinching and they were more flimsy.The patient also stated that the catheter fell apart during insertion.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be, "improper installation of the catheter immunological response on part of the patient".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage silicone and may cause the balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Caution: do not aspirate the urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.Sterile unless package is opened or damaged.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Catheters should be replaced in accordance with the cdc guideline ¿guideline for prevention of catheter-associated urinary tract infection¿.At the onset or first signs of a urinary tract infection, catheter encrustation, or any other catheter-related adverse effect, the catheter should be replaced.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities: 5 cc balloon: use 10cc sterile water.30cc balloon: use 35cc sterile water.Do not exceed recommended capacities." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the catheter was not of good quality and the patient stated that there were issues with them pinching and they were more flimsy.The patient also stated that the catheter fell apart during insertion.Additional information, the customer noted that when the suprapubic catheter is inserted into the patient¿s side, it buckles during insertion and seems to kink, restricting the flow through the catheter since it is more pliable towards the end where it enters into the body.The customer noted that when this occurs, the patient experiences leakage.

Brand Name
BARDEX LUBRI-SIL I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
LUBRISIL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10341029
Report Number1018233-2020-04847
Device Sequence Number14244994
Product Code EZL
UDI-Device Identifier00801741025266
UDI-Public(01)00801741025266
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1758SI24
Device Catalogue Number1758SI24
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR